Alert archive / Indiana / River Flood Warnings in 2022
River Flood Warning 100, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 23, 2022, 6:53 AM EDT for Clay County, Greene County, Indiana. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2022, 6:53 AM EDT (10:53 UTC)
- Expired
- Mar 24, 2022, 12:27 PM EDT
- In force
- 30 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IN, Greene County, IN
The radar
The Indianapolis radar (KIND), 85 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eel River at Bowling Green (BOLI3). The gauge peaked at 17.53 ft at Mar 23, 2022, 6:00 PM EDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03360000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 23, 2:46 AM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Mar 23, 2:46 AM EDT, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 246 AM EDT Wed Mar 23 2022 .Short Term...(Today through Thursday) Issued at 246 AM EDT Wed Mar 23 2022 * Rainy weather through Thursday * Isolated thunderstorms possible this afternoon Surface analysis early this morning shows deep and broad low pressure in place over IA and and western IL. A warm front was found stretching east from the low and across southwest Central Indiana. Water vapor imagery showed a highly amplified pattern in place with a deep upper trough and cut off low over the plains...while strong ridging was found across the east coast and the Western CONUS. Water vapor showed a plume of tropical moisture streaming north in to the Ohio valley but a dry slot was working into the system from the lower Mississippi Valley. Radar mosaics show the broad rain showers associated with the plume exiting east of Indiana...while more broad and scattered showers were found over MO/IA and IL...associated with the upper low. Today... Models show the moisture plume exiting east as the upper low to the west moves slowly northeast toward Michigan. This will keep broad cyclonic flow in place across Indiana today. The surface warm front across SW Central Indiana this morning is expected to push north across the forecast area today. This will put the forecast area within the warm sector this morning before a cold front associated with the low pushes across Indiana this afternoon. HRRR shows scattered shower development within the warm sector through the day along with some convective devlopment along the cold front as it passes this afternoon. Forecast soundings show lapse rates favorable for convection this afternoon with attainable convective temperatures and shallow CAPE of 400 J/KG available. Compared to yesterday...deep moisture is lost as the plume will have exited east and widespread ongoing rain will not be expected as pwats remain around 0.80. Given all these factors...widespread ongoing rain will not be expected...but rather periodic showers passing through the day...particularly along and ahead of the cold front passage this afternoon. Again with high confidence on rain...will use pops at or above the NBM...but rain amounts will be less. Tonight and Thursday... Models suggest the deep and broad upper low will be centered over Ontario....but becoming elongated to the SW toward IL....with cyclonic flow still in place over Indiana. Forecast soundings and time heights continue to suggest plentiful lower level moisture with pwats near 0.50 inches but dry air in place aloft. Given the weak broad lift due to the lingering upper low...light scattered rain showers passing from time to time will be expected. Once again will trend pops above the NBM with a high confidence for rain but low precip amounts expected. Given the expected clouds and rain...will trend lows at or above the NBM and highs at or below the NBM. && .Long Term...(Thursday night through Tuesday) Issued at 246 AM EDT Wed Mar 23 2022 Friday - Sunday Northwest flow pattern sets up across the region as the upper trough axis pushes east and ridging builds across the north and west portions of the CONUS. This pattern sets the stage for a few weak clippers to dive SE out of Canada and move across the Great Lakes region this weekend. These systems looks relatively weak and moisture starved, therefore impacts should remain low. Friday looks relatively dry compared to the previous few days however isolated showers are possible as leftover low level moisture will still be present as a weak back door front passes through. Models have come into better agreement this morning regarding the track of the clipper system for Saturday morning keeping the upper low just north of the CWA as it tracks SE from around Green Bay to Cleveland. Very little moisture is associated with this system, so anything that falls with be very light. With 850 mb temps dropping to around -10C and steep low level lapse rates, expect P-type to be mainly snow. The best chance for an isolated snow shower or flurries looks to be across the northern and eastern portions of Central Indiana.The main story Saturday will be the well below average temperatures with highs struggling to reach the mid 40s and lows likely dropping below freezing. Much drier conditions expected Sunday as high pressure drops southward out of Canada and into the Midwest/Great Lakes region. Models depict another weakening clipper moving south into the Ohio Valley at this time as well; however with such dry air in place and no moisture source, little if any precipitation is expected. Temperatures will remain below average through the weekend as a very cold airmass remains in place aloft. Monday - Midweek Upper ridging pushes eastward for the beginning of next week as the next potentially impactful system develops across the Plains. There are still discrepancies among the models in the evolution and track of this system through the week. Guidance is also struggling with how the northern and southern streams of the jet stream interact as a potential disturbance dives south from Canada and another low develops in the plains. Despite all of the disagreement, this pattern favors a big warm up out ahead of it, especially as the warm front pushes north of the region. A much warmer air mass is drawn northward with 850 mb temps potentially rising to +10C by midweek. Much better model agreement exists on Monday as a warm front develops just SW of the region and slowly pushes NE through midweek. Expect an increase in clouds and rainfall (possible storms) as the warm front develops and moves through. Still too early to get into anymore details due to such large model disagreement after Monday; however confidence is increasing in a strong system developing in the plains with much warmer air and precipitation ahead of it. && .Aviation...(06Z TAF Issuance) Issued at 1034 PM EDT Tue Mar 22 2022 IMPACTS: * Winds becoming more southerly with time, gusting as high as 28- 33KT early in the period, with additional gusts of 20-27KT Wednesday. * Showers beginning to taper off. Additional showers and perhaps a few thunderstorms possible Wednesday. * Ceilings deteriorating to MVFR and briefly IFR late tonight into Wednesday morning. DISCUSSION: Continue to expect poor flying conditions as low pressure slowly approaches from the west. While more widespread showers will gradually decrease with time overnight, additional showers and perhaps a few thunderstorms are expected Wednesday. This will merit little more than a VCTS mention this far out. Winds will become more southerly with time, with gusts early in the period as high as around 33KT. Gusts will drop off late tonight before resuming during the day on Wednesday well into the 20KT range at times. Ceilings are VFR for the moment but should quickly become MVFR later tonight around valid time or shortly thereafter. IFR ceilings appear likely for at least a time late tonight into Wednesday morning, before MVFR ceilings return. Visibilities may fluctuate at times but should remain predominantly VFR outside showers. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...Puma Long Term...CM/AW Aviation...Nield
Hazardous weather outlook, Mar 23, 3:21 AM EDT, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 321 AM EDT Wed Mar 23 2022 INZ021-028>031-035>049-051>057-060>065-067>072-240730- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 321 AM EDT Wed Mar 23 2022 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. There is a SLIGHT RISK for severe thunderstorms over northeast central Indiana today. The main risk will be damaging winds and large hail. Thunderstorms will be possible across the rest of central Indiana late this morning and this afternoon. An isolated severe storm cannot be ruled out. Again...the main threats will be damaging winds and large hail. Lightning is a threat from any thunderstorm. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No Hazardous Weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this late this morning through late afternoon. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Puma
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 9:45 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 3 days |
| Mar 22, 9:45 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 7 days |
| Mar 22, 9:45 PM EDT | River Flood Warning | IND | Gibson, Knox | 9 days |
| Mar 22, 9:45 PM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 21 days |
| Mar 23, 6:53 AM EDT | River Flood Warning | IND | Greene, Monroe, Owen | 4 days |
| Mar 23, 6:53 AM EDT | River Flood Warning | IND | Johnson | 9 hr |
| Mar 23, 12:37 PM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 69 hr |
| Mar 23, 12:37 PM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 71 hr |
| Mar 23, 12:37 PM EDT | River Flood Warning | IND | Tippecanoe | 51 hr |
| Mar 23, 12:57 PM EDT | Special Weather Statement | IND | Jennings | 48 min |
| Mar 23, 1:10 PM EDT | Special Weather Statement | IND | Decatur | 50 min |
| Mar 23, 2:43 PM EDT | Special Weather Statement | IND | Randolph | 32 min |
| Mar 23, 4:01 PM EDT | Special Weather Statement | IND | Randolph | 29 min |
| Mar 23, 4:05 PM EDT | River Flood Warning | IND | Howard | 15 hr |
| Mar 23, 4:05 PM EDT | River Flood Warning | IND | Carroll, Howard | 6 hr |
| Mar 23, 4:20 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 19 min |
Nearby
River Flood Warnings in Indiana, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.